Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 1, 2022, 5:21 PM CDT for Russell County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 1, 2022, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 79 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS84 KBMX 012221
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Mon Aug 1 2022
ALZ048-012300-
Russell AL-
521 PM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of Russell County
through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uchee to 6 miles west of Seale to near
Hurtsboro. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Rutherford,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
3222 8497 3221 8498 3220 8496 3218 8501
3213 8506 3217 8543 3240 8544 3238 8497
3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2221Z 272DEG 22KT 3238 8534 3233 8528 3221 8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 1, 3:40 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 340 PM CDT Mon Aug 1 2022 .SHORT TERM... /Updated at 0158 PM CDT Mon Aug 01 2022/ Through Tuesday. Mid-level ridging persists to our southeast and over West Texas into Arizona while longwave troughing persists over the Great Lakes south to over the Ohio River Valley region. A weak front remains to the north of the area with surface high pressure centered over our far southeast counties. Today. Expect the longwave trough to move further east over the Northern and Central Appalachians while ridging persists across the Southwest and over much of Florida. Surface high pressure will remain centered just to the southeast of the forecast area. A shortwave disturbance is progged to move southeast over the Tennessee Valley region and this will continue to support activity across the northern and northeast areas today. Look for most of the cloud cover across the north, then expanding across the south and the western areas this afternoon. Mainly shower activity will continue to move east across the northern portion of the forecast area while showers and thunderstorms will advance northeast from Interior Southwest Alabama into our Southwest and South-Central Counties through mid afternoon. Winds will be from the west at 5-10 mph. Highs will range from the lower 80s far north to the mid 90s southwest. Tonight. The shortwave disturbance to our north will move over our northern and northeast counties tonight, resulting in continued activity across the northern and northeast areas. Additionally, the ongoing activity pushing north and northeast from the southwest will continue to advance north and northeast with time. Expect the intensity and coverage to decrease with time overnight. Winds will be light and variable. Lows will range from around 70 north and northeast to the lower 70s elsewhere. Tuesday. Most modeling depicts another shortwave moving over the area during the day Tuesday. As a result, the expectation is for clouds to be on the increase during the morning hours with increasing chances for scattered showers with isolated thunderstorms. The best potential appears to be across the southwest half of the area. Winds will be from the west at 5-10 mph. Highs will be in the lower 90s across the area. 05 .LONG TERM... /Updated at 0329 PM CDT Mon Aug 01 2022/ Did not need many changes to the extended this afternoon, as model guidance continues to show a dominant ridge across the area for much of the forecast period. 14 Previous long-term discussion: /Updated at 0308 AM CDT Mon Aug 01 2022/ Wednesday through Sunday. Broad ridging will persist through the remainder of the week and into the weekend for much of the Southeastern CONUS. We really don't see much of a change in our airmass, which means we'll likely see fairly consistent rain/thunderstorm chances each day, mainly diurnally driven. Some guidance tries to slide a trough through well to our north, which could send an impulse southward into our area by the end of the week, but there's still some question on how far south it reaches before stalling out. Either way, there will likely be at least scattered thunderstorms during the afternoons and early evenings through the weekend. Otherwise, the second half of the week is expected to be hot and humid with high temps in the low 90s and heat indices topping out between 100-104 each afternoon. 25/Owen && .AVIATION... 18Z TAF Discussion. Scattered showers with some thunderstorms are expected to develop this afternoon across the area. The potential for thunder is too low to include at any terminal but the potential will exist. Overnight, lingering showers will decrease in coverage with best potential across the north-central areas. Scattered showers with isolated thunderstorms will develop through the mid to late morning hours on Tuesday with best chances across the west and central areas. 05 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms expected the next couple of days, with areawide activity Tuesday and generally across the south on Wednesday. 20ft winds remain out of the west Tuesday then become southerly, at less than 10mph. Min RHs will be near or above 50% for most of the area through the next few days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 91 70 90 70 / 20 60 20 30 20 Anniston 70 90 70 90 71 / 20 60 20 40 20 Birmingham 73 91 72 91 72 / 20 70 20 40 20 Tuscaloosa 73 93 72 91 72 / 20 70 20 40 10 Calera 72 90 72 90 72 / 20 70 20 40 20 Auburn 72 89 71 89 71 / 20 60 20 50 30 Montgomery 73 92 73 92 73 / 30 70 20 60 20 Troy 72 92 72 91 71 / 30 70 20 70 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 1, 3:09 AM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 309 AM CDT Mon Aug 1 2022 ALZ011>015-017>050-021115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 309 AM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 1, 4:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
415 PM CDT Mon Aug 1 2022
ALZ044>046-012200-
Montgomery AL-Macon AL-Bullock AL-
415 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of northwestern
Bullock, southwestern Macon and east central Montgomery Counties
through 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardaway, or 12 miles south of Milstead, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hardaway, Cross Keys, Cecil and Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3218 8595 3230 8606 3242 8582 3221 8570
TIME...MOT...LOC 2115Z 261DEG 11KT 3227 8595
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 1, 4:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Mon Aug 1 2022
ALZ025-012200-
Shelby AL-
429 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southwestern Shelby
County through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm over
University Of Montevallo, or near Montevallo. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calera, Montevallo, Wilton, University Of Montevallo, American
Village and Dogwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3318 8689 3311 8676 3307 8684 3307 8688
3305 8688 3305 8690 3306 8690 3306 8691
3307 8694 3308 8694 3308 8695 3310 8695
3310 8697 3312 8697
TIME...MOT...LOC 2129Z 312DEG 4KT 3311 8691
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 1, 4:53 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
453 PM CDT Mon Aug 1 2022
ALZ045-048-012230-
Macon AL-Russell AL-
453 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern Macon
and northwestern Russell Counties through 530 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Society Hill, or 8 miles northwest of Hurtsboro, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Society Hill, Uchee, Creek Stand and Warriorstand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8532 3229 8558 3243 8554 3243 8543
3241 8543 3241 8533 3242 8533 3242 8526
TIME...MOT...LOC 2152Z 283DEG 18KT 3235 8547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
32/DavisLocal storm report, Aug 1, 4:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 2 NE MONTGOMERY COUNTRY 32.37N 86.26W
08/01/2022 MONTGOMERY AL PUBLIC
TREES DOWN (MPING REPORT).
&&
ASSpecial weather statement, Aug 1, 5:20 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Birmingham AL
520 PM CDT Mon Aug 1 2022
ALZ047-012300-
Lee AL-
520 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of central Lee County
through 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griffen Mill, or 9 miles west of Smiths, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Auburn, Opelika, Smiths, Smiths Station, Beauregard, Bleecker,
Griffen Mill, Ladonia, Monterey Heights, Marvyn and Bartletts Ferry
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 8506 3247 8506 3247 8533 3243 8533
3243 8543 3250 8544 3250 8548 3269 8537
3269 8512 3267 8509 3265 8509 3265 8511
3263 8508 3262 8509 3258 8507 3251 8500
TIME...MOT...LOC 2220Z 272DEG 11KT 3257 8524
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 1, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Mon Aug 1 2022
ALZ048-012300-
Russell AL-
521 PM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of Russell County
through 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Uchee to 6 miles west of Seale to near
Hurtsboro. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hurtsboro, Russell County Sports Complex, Uchee, Seale, Rutherford,
Hatchechubbe, Uchee Creek, Fort Mitchell, Fort Mitchell Activity
Center and Parkmanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
3222 8497 3221 8498 3220 8496 3218 8501
3213 8506 3217 8543 3240 8544 3238 8497
3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 2221Z 272DEG 22KT 3238 8534 3233 8528 3221 8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:30 PM CDT | Special Weather Statement | BMX | Dallas | 30 min |
| Aug 1, 2:46 PM CDT | Special Weather Statement | BMX | Autauga | 44 min |
| Aug 1, 3:20 PM CDT | Special Weather Statement | BMX | Elmore | 40 min |
| Aug 1, 3:31 PM CDT | Special Weather Statement | BMX | Tallapoosa | 44 min |
| Aug 1, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 24 min |
| Aug 1, 3:55 PM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Aug 1, 4:15 PM CDT | Special Weather Statement | BMX | Macon | 45 min |
| Aug 1, 4:29 PM CDT | Special Weather Statement | BMX | Shelby | 31 min |
| Aug 1, 4:53 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 1, 5:20 PM CDT | Special Weather Statement | BMX | Lee | 40 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.